MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING

AV-TEMECULA-CT ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Catalog Number 1001780S-HC
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Material Too Soft/Flexible (4007)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Intimal Dissection (1333); Ischemia (1942)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient codes: 1204 labeled 1333 labeled 1942 labeled device codes: 1562 labeled 1212 labeled 2017 labeled 2524 labeled 4007 labeled internal file number - (b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Case description continued from b5: a bmw guide wire was advanced to treat an 80% mid stenosed and tortuous mid obtuse marginal branch lesion; however, due to the tortuosity, the guide wire was not able to be advanced all the way distally and prolapsed.The guide wire was parked just distal to the lesion.A 2.0x12mm unspecified balloon was used for pre-dilatation and a 2.5x28mm non-abbott stent was deployed.Upon deployment of the non-abbott stent, the stent bent behind the tip of the bmw guide wire and the bmw guide wire was unable to be retrieved.The bmw guide wire was advanced to be able to pull out but was unsuccessful.A non-abbott balloon was inflated to attempt to move the stent struts just slightly and deploy an unspecified stent without success.After further maneuvering, the bmw guide wire was able to be pulled; however, the distal tip, roughly about 5mm, got trapped behind the stent struts.Despite multiple attempts to advance a pilot guide wire, to push the bmw guide wire behind the stent struts to protect it, it was unable to pass the distal edge of the stent.This caused propagation of the dissection and slow flow on the distal obtuse marginal branch (likely due to the distal edge dissection at the stent level).To prevent making things worse, attempts to retrieve the separated bmw guide wire tip were aborted.The bmw guide wire tip remained trapped behind the stent struts and it is unlikely to move anywhere from this location.The patient was given multiple doses of nitro and was placed on integrilin drip as well as a tridil drip and by the end of the case, pain subsided and was mild on the medications.The patient was transferred to the icu to be monitored and was given aspirin and plavix.There was no clinically significant delay in the procedure.No additional information was provided.Device code 2017-against resistance d11: dilatation catheter: sapphire guide catheter: 6f xb 3.5 stent: 2.5x16mm synergy ,2.5x28mm synergy g9: exemption number e2019001 permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The product was not returned to for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed since the lot number was not reported.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.The reported patient effect of dissection is listed in guide wire hi-torque guide wires instructions for use (ifu) as a known patient effect of the procedure.It should be noted that ifu states: do not push, auger, withdraw or torque a guide wire that meets resistance.Based on the reported information, during advancement the guide wire encountered resistance with the anatomy causing the reported prolapse of the wire.A non-abbott stent was deployed entrapping the guide wire behind the stent trusts.Manipulating and/or inadvertent mishandling of the guide wire during retraction attempts resulted in the tip separation.The reported patient effects and treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.The hi-torque pilot device referenced in b5 is being filed under a separate medwatch report.
 
Event or Problem Description
User facility medwatch report received that states: per md's notes: patient has a significant coronary artery disease, status post stress test which showed significant anterior wall ischemia.Pt was brought in for heart catheterization about a month ago, was found to have 3-vessel coronary disease.Pt was turned down by surgery due to the fact patient was frail and had poor targets.Pt was brought back today for a pci.Per md's notes: complications - retained tip of the bmw wire and a slow flow in the distal obtuse marginal branch, likely due to the distal edge dissection at the stent level.Additional information was received stating: reportedly, the heart catheterization about a month ago that was aborted due to frail and poor targets was the patient's first open heart surgery.The patient was re-hospitalized on (b)(6) 2019 for a percutaneous coronary interventional procedure.A balance middleweight (bmw) guide wire was advanced to the distal lad followed by a 2x12mm unspecified balloon, which was used for pre-dilatation, and a 2.5x16mm non-abbott stent that was deployed.No issues were noted.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8780876
Report Number2024168-2019-05523
Device Sequence Number2092056
Product Code DQX
UDI-Device Identifier08717648013836
UDI-Public08717648013836
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K013833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1001780S-HC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight79